MAUDE Adverse Event Report: STRYKER GMBH IMN SCREWS - ADVANCED LOCKING SCREW D5X55MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH IMN SCREWS - ADVANCED LOCKING SCREW D5X55MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23615055S
Medical Device Problem Codes Positioning Failure (1158); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when inserting the distal advance locking screw, the distal targeting device was loose, and the screw was driven in at an incorrect angle beyond the acceptable insertion range.As a result, the screw became stuck with the nail and could not be removed.Although it was eventually extracted with effort, the products were damaged." on 11/06/2025 - additional information received: how was the issue solved? longer screwdriver was used as an alternative.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The received short screwdriver sleeve was firmly stuck to the screw.There are visible deformation marks on the proximal gripping section, likely resulting from the application of excessive force during disassembly.Furthermore, the screw head exhibits significant thread deformation.The thread crests appear flattened and show a shiny surface, indicating material displacement and rubbing, which suggests misalignment during assembly or removal combined with high force application.Functional inspection was not feasible as the screw head is completely stuck inside the sleeve.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the issue is deemed to be user related, as damage on the screw head indicate that the screw was inserted in misaligned manner.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "when inserting the distal advance locking screw, the distal targeting device was loose, and the screw was driven in at an incorrect angle beyond the acceptable insertion range.As a result, the screw became stuck with the nail and could not be removed.Although it was eventually extracted with effort, the products were damaged." 11/06/2025 - additional information received: how was the issue solved? longer screw driver was used as an alternative.

Brand Name
IMN SCREWS - ADVANCED LOCKING SCREW D5X55MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23632952
Report Number0008031020-2025-02094
Device Sequence Number9317438
Product Code HSB
UDI-Device Identifier07613327381610
UDI-Public(01)07613327381610(17)350228(10)K115DF0
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K251400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23615055S
Device Lot NumberK115DF0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight80 KG